Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 232, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 26, 2022, 1:33 PM MST for Cibola County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2022, 1:33 PM MST (20:33 UTC)
- Expired
- Aug 26, 2022, 4:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Cibola County, NM
The radar
The Albuquerque radar (KABX), 48 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3625 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
086
WGUS55 KABQ 262033
FFWABQ
NMC006-262330-
/O.NEW.KABQ.FF.W.0232.220826T2033Z-220826T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
233 PM MDT Fri Aug 26 2022
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Northeastern Cibola County in west central New Mexico...
* Until 530 PM MDT.
* At 233 PM MDT, Doppler radar continued to indicate thunderstorms
repetitively producing heavy rain across the warned area. Between
1 and 2.75 inches of rain is estimated to have fallen. Additional
rainfall amounts up to 0.5 inches are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Repetitive strong thunderstorms producing heavy
rainfall and excessive runoff.
SOURCE...Radar.
IMPACT...Excessive runoff will likely lead to flash flooding of
small creeks and streams, streets and other poor
drainage and low-lying areas. This includes Seboyeta
Creek and the Rio Paguate.
* Some locations that will experience flash flooding include...
Cebolletita, Mesita, Seboyeta, Bibo and Paguate.
This includes the following highways...
Interstate 40 near Mile Marker 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Arroyos, streams, and normally dry rivers can become raging killer
currents in a matter of minutes. Water in arroyos can travel many
miles and take hours to reach your location from upstream rain areas.
&&
LAT...LON 3531 10727 3527 10726 3524 10728 3522 10732
3516 10732 3509 10729 3506 10732 3502 10733
3503 10735 3506 10734 3512 10736 3516 10740
3523 10747 3526 10748 3530 10743 3530 10741
3530 10737
FLASH FLOOD...RADAR INDICATED
$$
Shoemake2 follow-up statements
085
WGUS75 KABQ 262200
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
400 PM MDT Fri Aug 26 2022
NMC006-262330-
/O.CON.KABQ.FF.W.0232.000000T0000Z-220826T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cibola NM-
400 PM MDT Fri Aug 26 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT THIS
AFTERNOON FOR NORTHEASTERN CIBOLA COUNTY...
At 400 PM MDT, While rainfall has currently come to an end over the
warned area, earlier thunderstorms produced between 1.5 and 2.75
inches of rain, and this will continue to lead to excessive runoff
and flash flooding through the late afternoon.
HAZARD...Heavy rainfall from earlier thunderstorms producing
excessive runoff.
SOURCE...Radar.
IMPACT...Excessive runoff and flash flooding of small creeks,
washes and streams, roads as well as other poor drainage
and low-lying areas. This includes Seboyeta Creek and
the Rio Paguate.
Some locations that will experience flash flooding include...
Cebolletita, Mesita, Seboyeta, Bibo and Paguate.
This includes the following highways...
Interstate 40 near Mile Marker 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Arroyos, streams, and normally dry rivers can become raging killer
currents in a matter of minutes. Water in arroyos can travel many
miles and take hours to reach your location from upstream rain areas.
&&
LAT...LON 3531 10727 3527 10726 3524 10728 3522 10732
3516 10732 3509 10729 3506 10732 3502 10733
3503 10735 3506 10734 3512 10736 3516 10740
3523 10747 3526 10748 3530 10743 3530 10741
3530 10737
FLASH FLOOD...RADAR INDICATED
$$
Shoemake453
WGUS75 KABQ 262323
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
523 PM MDT Fri Aug 26 2022
NMC006-262333-
/O.EXP.KABQ.FF.W.0232.000000T0000Z-220826T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cibola NM-
523 PM MDT Fri Aug 26 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MDT THIS AFTERNOON FOR
NORTHEASTERN CIBOLA COUNTY...
The heavy rain has ended, and flood waters should continue to recede
in Seboyeta Creek and the Rio Paguate. Flooding is no longer
expected to pose a threat. Please continue to heed remaining road
closures.
LAT...LON 3531 10727 3527 10726 3524 10728 3522 10732
3516 10732 3509 10729 3506 10732 3502 10733
3503 10735 3506 10734 3512 10736 3516 10740
3523 10747 3526 10748 3530 10743 3530 10741
3530 10737
$$
ShoemakeWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 11:32 AM MST, 2 hours 1 minute earlier.
Area forecast discussion, Aug 26, 11:32 AM MST, 2 hours 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1232 PM MDT Fri Aug 26 2022 ...New AVIATION... .SYNOPSIS... Issued at 336 PM MDT Thu Aug 25 2022 Chances for showers and storms will continue through Saturday, but drier air will infiltrate from the west Sunday into Monday and bring a significant downtrend in storm coverage. A warming trend will take temperatures back to near or above normal by Monday. Chances for showers and storms will trend back up from mid through late week and temperatures will trend down, mainly across eastern New Mexico where highs are forecast to be around 5 degrees below normal. && .SHORT TERM... Today through Saturday Issued at 124 AM MDT Fri Aug 26 2022 The H5 high is organizing to our south over northern Mexico, leaving west-to-east flow over New Mexico. Meanwhile, a weak disturbance will be making its way over CO and northern NM today. The typical afternoon thunderstorms will develop over the higher terrain areas by the noon hour with today's steering flow tracking them in an easterly direction. The aforementioned disturbance should aid in an increase in storm coverage for areas north of I-40, and storm chances even increase for the northeast plains thanks to the easterly steering flow. The potential for a brief, pulse strong storm will need to be watched closely in the northeast plains today. With west/northwest flow aloft and southerly to southeasterly flow at the surface, there is some increased wind shear that could support a stronger storm, but even so, bulk shear values are not impressive at around 20-25 knots. Won't rule out hail with any stronger thunderstorms in this area today, but they won't be long- lived storms. Of course, the flash flooding threat still exists, but the good news is that storms should be moving today, especially across the north where steering flow is as much as 20 knots. By Saturday, the high shifts to Baja CA, and westerly flow aloft remains in place across NM. PWATs start to fall with this drier, westerly flow, leading to a downtick in storm coverage. Greatest storm coverage Saturday will likely favor areas south of I-40 where PWATs hang on to 1.1 to 1.3 inches. While not as fast compared to today, steering flow at around 10-15 knots may still be good news for the flash flooding threat with any of the stronger thunderstorms. && .LONG TERM... Saturday Night through Thursday Issued at 124 AM MDT Fri Aug 26 2022 PWATs will continue a fairly dramatic downtrend Saturday night through Monday due to stronger westerlies bringing in drier air. Storm coverage will trend down as well, especially by Monday as a Four Corners high builds to near 594dam at 500mb. A warming trend will be associated with increasing pressure heights Sunday into Monday and highs will trend up to near or above normal areawide for a change. The upper high will expand over the region, but will gradually back off to the west going into mid/late week, which will allow the return of moisture and a gradual uptick in daily rounds of storms through Thursday with the return of the threat for burn scar flooding. && .AVIATION... (18Z TAFS) Issued at 1215 PM MDT Fri Aug 26 2022 An upper level trough tracking eastward across CO and northern NM will produce scattered to numerous showers and thunderstorms over northern and western parts of the forecast area this afternoon and evening, with scattered to isolated activity over central and south central areas. Storm motion will generally be toward the east around 10-15 KT south of I-40, and around 10-25 KT north of I-40. Stronger storms will be capable of heavy downpours with erratic wet microburst wind gusts to 45 KT and hail up to the size of nickels, especially across northern areas. Mesoscale models depict a secondary broken line of convection crossing north central and central areas during the evening. Showers and storms will become isolated after midnight favoring the central valley and central mountain chain. && .FIRE WEATHER... Issued at 124 AM MDT Fri Aug 26 2022 An active monsoon season continues with daily rounds of thunderstorms continuing. Scattered to numerous thunderstorms are expected today with the greatest coverage across northern NM. Drier air working its way into the area will lessen storm coverage this weekend. The upper-level high then reorganizes near the Four Corners area early next week, continuing to limit storm coverage. But a couple of weak, embedded disturbances and backdoor fronts may help to increase storm chances for the east late week. Flash flooding will be an ongoing concern, especially over the burn scars. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 84 60 87 59 / 50 30 10 10 Dulce........................... 78 50 81 50 / 80 50 30 10 Cuba............................ 78 55 79 55 / 70 50 20 10 Gallup.......................... 79 56 80 56 / 70 40 20 20 El Morro........................ 74 53 75 53 / 70 40 30 20 Grants.......................... 78 52 80 52 / 80 40 20 20 Quemado......................... 76 54 77 54 / 80 50 40 20 Magdalena....................... 78 58 78 58 / 60 40 30 20 Datil........................... 74 53 75 53 / 80 50 40 20 Reserve......................... 83 55 83 56 / 70 50 50 20 Glenwood........................ 85 62 86 62 / 60 40 40 20 Chama........................... 71 48 73 48 / 80 60 40 10 Los Alamos...................... 73 55 75 57 / 70 60 20 20 Pecos........................... 78 55 79 55 / 70 60 30 20 Cerro/Questa.................... 73 42 75 43 / 80 60 40 10 Red River....................... 69 44 71 43 / 80 60 50 20 Angel Fire...................... 69 44 71 41 / 80 60 50 20 Taos............................ 76 52 78 49 / 70 60 40 10 Mora............................ 73 50 76 51 / 70 60 40 20 Espanola........................ 82 58 84 58 / 70 60 20 10 Santa Fe........................ 78 57 78 57 / 70 60 30 20 Santa Fe Airport................ 81 56 81 55 / 60 50 20 20 Albuquerque Foothills........... 83 63 84 64 / 50 50 20 20 Albuquerque Heights............. 85 63 86 64 / 50 50 10 20 Albuquerque Valley.............. 87 63 88 63 / 50 50 10 20 Albuquerque West Mesa........... 85 63 86 63 / 50 50 10 20 Belen........................... 88 62 89 62 / 50 50 10 20 Bernalillo...................... 88 62 89 62 / 60 50 10 20 Bosque Farms.................... 87 61 88 60 / 50 50 10 20 Corrales........................ 88 63 88 63 / 50 50 10 20 Los Lunas....................... 87 61 88 61 / 50 50 10 20 Placitas........................ 83 61 84 61 / 60 50 10 20 Rio Rancho...................... 86 63 87 62 / 50 50 10 20 Socorro......................... 88 64 89 64 / 40 40 20 20 Sandia Park/Cedar Crest......... 77 56 77 57 / 60 60 20 20 Tijeras......................... 81 58 81 59 / 60 50 20 20 Edgewood........................ 80 55 80 56 / 50 50 20 20 Moriarty/Estancia............... 81 54 82 53 / 50 50 20 20 Clines Corners.................. 77 54 78 55 / 50 50 20 20 Mountainair..................... 79 57 80 56 / 40 40 20 20 Gran Quivira.................... 80 58 81 57 / 30 40 30 20 Carrizozo....................... 82 63 84 63 / 30 30 40 20 Ruidoso......................... 74 56 76 56 / 30 30 60 20 Capulin......................... 77 53 79 53 / 70 60 40 20 Raton........................... 79 52 82 50 / 70 60 30 20 Springer........................ 82 54 85 52 / 70 60 40 20 Las Vegas....................... 78 53 80 54 / 70 50 30 20 Clayton......................... 83 60 86 60 / 30 50 20 20 Roy............................. 80 57 83 56 / 60 50 30 20 Conchas......................... 88 64 90 63 / 40 50 20 20 Santa Rosa...................... 84 61 87 60 / 40 40 20 20 Tucumcari....................... 89 67 91 66 / 20 30 20 20 Clovis.......................... 85 65 87 65 / 10 20 30 20 Portales........................ 86 66 89 66 / 10 10 20 20 Fort Sumner..................... 87 66 89 66 / 10 30 20 20 Roswell......................... 91 70 93 70 / 10 10 30 20 Picacho......................... 84 62 85 64 / 20 20 50 20 Elk............................. 81 59 82 60 / 30 20 50 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...44 LONG TERM....99 AVIATION...44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 10:59 AM MST | Areal Flood Advisory | ABQ | Mora, San Miguel | 2 hr |
| Aug 26, 12:51 PM MST | River Flood Advisory | ABQ | Chaves | 16 hr |
| Aug 26, 12:58 PM MST | Areal Flood Advisory | ABQ | Cibola | 35 min |
| Aug 26, 2:07 PM MST | Special Weather Statement | ABQ | Taos | 23 min |
| Aug 26, 2:28 PM MST | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Aug 26, 2:52 PM MST | Special Weather Statement | ABQ | McKinley | 23 min |
| Aug 26, 2:52 PM MST | Special Weather Statement | ABQ | Harding | 38 min |
| Aug 26, 3:07 PM MST | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 2 hr |
| Aug 26, 3:13 PM MST | Areal Flood Advisory | ABQ | McKinley | 3 hr |
| Aug 26, 3:38 PM MST | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 3 hr |
| Aug 26, 3:49 PM MST | Special Weather Statement | ABQ | Los Alamos | 26 min |
| Aug 26, 3:56 PM MST | Special Weather Statement | ABQ | 34 min | |
| Aug 26, 4:01 PM MST | Special Weather Statement | ABQ | 29 min | |
| Aug 26, 4:14 PM MST | Special Weather Statement | ABQ | Colfax | 31 min |
| Aug 26, 4:59 PM MST | Areal Flood Advisory | ABQ | Cibola, McKinley | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.